MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE 1.1 DBL TIP NITI G-WIRE 2 ZONE; PIN, FIXATION, SMOOTH

ARTHREX, INC. DYNANITE 1.1 DBL TIP NITI G-WIRE 2 ZONE; PIN, FIXATION, SMOOTH
Model Number DYNANITE 1.1 DBL TIP NITI G-WIRE 2 ZONE
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient had a hammertoe correction procedure.Six weeks post op it was discovered that the implant device broke.The patient is a 76 year old female.At time of initial report the specific arthrex part number was unknown and surgeon does not have immediate plans to remove the device.Additional information obtained 12/24/2020; sales rep called with part number ar-4159-11d.Additional information obtained 1/5/2021: the patient has confirmed that the end of the ar-4159-11d that extrudes from the end of the toe was able to be pulled out by the surgeon in his clinic.This portion of the wire will be returned to arthrex for evaluation.The remaining portion of the wire was left in the patient with no plans to explant it unless it causes the patient discomfort in the future.Patient states the wire being broken does not allow for a fully successful hammertoe correction.Additional timeline information obtained from patient's surgeon 1/11/2021: (b)(6) 2020: left opening wedge proximal first metatarsal osteotomy, modified akin procedure, second hammertoe correction with metatarsophalangeal joint capsulotomy and extensor tendon lengthening.Second hammertoe was corrected with a nitinol k wire placed across the mtp joint in about 10 degrees of plantarflexion.(b)(6) 2020: patient presents for first postop visit.She¿s been non-weight bearing.Patient given cam boot and allowed to weight bear.She ends up staying mostly non-weight bearing still.X-rays show no wire failure.(b)(6) 2020: sutures removed in clinic.(b)(6) 2020: 6 week follow up.¿she is doing well.She has noticed that her second mtp joint is hyperextending again.She says that she did have 1 small stumble and has been pretty gentle on her foot, barely ever weight bearing.She denies any complications otherwise.¿ x-rays show pin has broken.Thankfully the proximal wire is deep to the second metatarsal head and sub-chondral surface.Distal wire removed.Patient instructed to range toe to prevent hyperextension.If grinding is noted, she is to come in for repeat x-rays to ensure pin is not protruding into joint.(b)(6) 2020: patient follows up prior to going out of town.No new grinding.Working on range of motion to joint.Patient to follow up in another 6 weeks.

Brand Name
DYNANITE 1.1 DBL TIP NITI G-WIRE 2 ZONE
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11147047
Report Number1220246-2021-02463
Device Sequence Number19002009
Product Code HTY
UDI-Device Identifier00888867334892
UDI-Public00888867334892
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K200068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNANITE 1.1 DBL TIP NITI G-WIRE 2 ZONE
Device Catalogue NumberAR-4159-11D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Initial Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR